Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Bacterial Conjuvitis. Blurred vision, burning eyes. Is this Punctate Keratitis?

Hello, I am Bahar, from Turkey and have been seeing so many eye doctors for bacterial conjunctivitis for 1.5 months now. I came down with a pretty bad case of pink eye that startes on 10th of July, and after the first set of drops I had used, I was allergic to the medication, according to what my third doctor said.It has been 1.5 months now and although I do not have the pink eye anymore, my vision is very blurred and I still feel some burning sensation and the feeling of a foreign object in my eye(it's rare tho).But what is more irritating is that I can't see any texts /letters clearly now. I mean when I want to read something , I look at the screen and its blurry; I really have to get close to the computer screen , but then it is still kinda hazy around and I feel like the letters are sliding. It is in both of my eyes ,too, but mostly in the left one where I first had the pink eye . What I am going to ask you is if I really have punctate keratitis as my fourth eye doctor (I know too many) told me. They prescribed Maxidex pomad and Onadron and said my eye pressure was also high. Do I have some permanent damage in my eyes now? What should I do about this? Thank you very much in advance.
Thu, 29 Aug 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics ,  
Ophthalmologist 's  Response
Hello,
As given in the history, conjunctivitis for 1.5 months for which you have taken treatment and now you are having symptoms of blurring of vision indicates involvement of the cornea in the form of most probably punctate keratitis.

The treatment for punctate keratitis takes a bit long and the symptoms will subside totally with effective and correct treatment. The treatment of punctate keratitis involves steroid eye drops after control of infection. The use of steroid eye drops in few individuals can result in rise of intraocular pressure which you have quoted in the history. If the intraocular pressure increases in response to steroid eye drops, you need to stop it and replace it by alternative treatment options like non steroidal antiinflammatory eye drops to prevent damage to the optic nerve.

Please do consult your eye doctor for appropriate management according to your eye condition.
Thank you
I find this answer helpful

 1 user finds this helpful

Ophthalmologist Dr. Sushama Suram's  Response
Hi..
Thanks for the query.
According to your symptoms you could have had a viral/bacterial superimposed on viral conjunctivitis which has run a long course..
Subepithelial punctate infiltrates are common with this type of conjunctivitis as you have..
They completely resolve but will take a very long course.
The medicines you are using are little stronger steroids (dexamethasone)..
You can use milder steroids like fluoromethalone or loteprednol which do not have a risk of raised IOP even when taken for longer duration..
Hope this information helps.. Take care..
I find this answer helpful

 1 user finds this helpful

Ophthalmologist Dr. Ajay Shankar Kar's  Response
Hi, First of all let me tell you that post conjunctivitis some patients suffer from dry eye condition. So yo have to use only some tear substitute 6 times a day.Do some hot fomentation which ll help your oil glads of your eye lids to open and have proper tear film stability. The two drops what you are using are steroid which can cause increasing in your eye pressure if you are a steroid responder. So show a glaucoma specialist if possible if your IOP is high.....TC
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, My name is Colin. About three years ago I had a problem with my right eye. I was out on a boat during a foggy day and when I come ashore, the vision in my right eye was blurred and it looked like there was a red filter or a blotch distorting my sight. I went to see my GP, then onto an optician who referred me to a specialist. The outcome was they he thought it was a monocular burn from the glare off the water (not that it was sunny)! It disappeared after a few weeks so I recall! Then on Friday last week I had been driving my car for over three hours and hit a bad stretch of fog (it lasted about 20-30 minutes and took a lot of concentration). And on Saturday, and ever since, I have had the same symptoms again (albeit not so bad as the first time). I can only attribute it to me straining my eyes ! Do you think it is the same problem, and what exactly is a monocular burn please ? Thankyou Colin

doctor1 MD

My 31 yo nephew has constricted pupils and is experiencing blurry vision. Says he s only seeing the colors blue, white and red. Eyes are burning. Was hit in the back of head over the weekend. Pupils do not dilute in a darkened room. Also do not react to bright light.

doctor1 MD

HI there. My fiancé just told me he has blurry and splotchy vision, inability to focus, a burning sensation in bilateral eye. No recent trauma, except I found out he didn t wear sunglasses in the snow 3 days ago. Not hypertensive, no corresponding deficits. No HA. Stopped Accutane 9 days ago.I believe he needs to be seen but he won t listen. Thoughts?kimberlyholst20

Recent questions on  Punctate keratitis

doctor1 MD

Severely red eye that hurts, when light hits eye. Don t think it is pink eye.

doctor1 MD

Hi
its been 6 month i has an infection in my eyes because of lenses..
my eyes still have a little redness..
sometimes my eyes itxh, burn and have redness around.
For the past six month i have not been able to wear contact lenses because wen i wear them my eyes are irritated.. am unable to understand why i cannot wear lenses now.
can u plzz tell me why?

doctor1 MD

Hello, I am Bahar, from Turkey and have been seeing so many eye doctors for bacterial conjunctivitis for 1.5 months now. I came down with a pretty bad case of pink eye that startes on 10th of July, and after the first set of drops I had used, I was allergic to the medication, according to what my third doctor said.It has been 1.5 months now and although I do not have the pink eye anymore, my vision is very blurred and I still feel some burning sensation and the feeling of a foreign object in my eye(it's rare tho).But what is more irritating is that I can't see any texts /letters clearly now. I mean when I want to read something , I look at the screen and its blurry; I really have to get close to the computer screen , but then it is still kinda hazy around and I feel like the letters are sliding. It is in both of my eyes ,too, but mostly in the left one where I first had the pink eye . What I am going to ask you is if I really have punctate keratitis as my fourth eye doctor (I know too many) told me. They prescribed Maxidex pomad and Onadron and said my eye pressure was also high. Do I have some permanent damage in my eyes now? What should I do about this? Thank you very much in advance.

doctor1 MD

Hi. I recently had conjunctivitis and I took out my contact lenses while I was having the problem. The virus is gone and I put in a fresh pair of lenses. For some reason everything seems a bit foggy, especially in the light. It isn t horrible but it almost seems like there is a film in my eyes? Any idea what this could be?

doctor1 MD

Woke up this mornng with hazy/cloudy vision. However, have been under an eye treatment with my doctor for supposedly toxic reaction to visine drops. The hazy is new and sudden this morning. Similar to looking through cloudy contacts, but no contacts in my eyes today.